I took to much of methylphenidate by accident.

Patient

Q: Hi. So to give a little bit of information. I am 17, weigh around 200 IBS and am 6ft tall with a body fat percentage of around 15%. I was prescribed Adderall about two months ago to treat ADHD. So here's my situation. I took a 4 day break from Adderall because I wanted to give my body a break. (I do this very occasionally but have not been directed to by my doctor) Now, that still just information. The last part is I was somewhat tolerant to my Adderall. I was taking 20mg xr in the mornings and 10 ir later that day. I would sometimes take more than the prescribed amount, but on a very rare occasion. Today I was at my friends house and wanted an ib pro to help with join pains caused by accutane. (my doctor told me to take an ibpro if I experience this join pain). My friend directed me to a bathroom and told me to look for the ibpro and just to take what I needed. It turns out what I took was some of his sisters ADHD Medication! For some out of this gosh darn world reason that I can't figure the hell out, she put her old meds in this left over IBpro container. She was proscribed 54 miligram concerta, the chemical name is methylphenidate. As far as I can tell, these were instant release pills. I have never done methylphenidate before, though I did do 10mg of focalin xr once. just to verify to the pill code was alza 54. I thought these pills were what the pill case said, 100 mg Ibpro tablets. My standard dose was 2, 200mg ibpro tabs, so I took four of these. All in all I took 216mg of methylphenidate at once. I took the dose, at around 7-8 pm and it is now 3 am. To tell you my experience, I felt incredibly euphoric but oddly tired for a stimulant. After that I got a head ache, but still fealt the speed like effects of the drug. Somewhere in there it turned into a lot of anxiety, jitterness, just feeling generally like shit. and my chest/upper abdimin, feels oddly warm, not a bad feeling, just weird. I want to know if I am ok? Did I pretty much just od, and how this will effect my tolerance to other stimulants like adderall. I also want to know if I did any substantial damage to my brain, and what reprocutions I should take. Thanks. Oh also, I know a lot of the questions I asked are specific to the individual, based on the info I gave you please just answer it the best you can.

Symptoms:  Did that in the first typing box, sorry tired, strung out and didn't read directions.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I was prescribed Vyvanse for my ADHD and I actually lost / am unable to find where I had put the bottle itself contai...

Q: My child is suffering from ADHD and he is hyperactive. He does not make any eye contact, does not listen to our comma...

Q: Can you can you take melatonin while taking narcotics

Q: How do I get a prescription for Desoxyn? I've never had insurance so. I've never been diagnosed with ADD. I've never...

Q: I've been diagnosed with General Anxiety Disorder some 20 years ago. My main and complaint at the time and still is t...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews